Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Genus one knots which admit (1,1)-decompositions

Author: Hiroshi Matsuda
Journal: Proc. Amer. Math. Soc. 130 (2002), 2155-2163
MSC (1991): Primary 57M25
Published electronically: December 31, 2001
MathSciNet review: 1896053
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the knot types of genus one knots which admit genus one, one bridge decompositions.

References [Enhancements On Off] (What's this?)

  • 1. G. Burde, H. Zieschang, Neuwirthsche Knoten und Flächenabbildungen, Abh. Math. Sem. Univ. Hamburg 31 (1967) 239-246. MR 37:4803
  • 2. G. Burde, H. Zieschang, Knots, de Gruyter Studies in Mathematics 5, Walter de Gruyter & Co., Berlin-New York (1985). MR 87b:57004
  • 3. H. Doll, A generalized bridge number for links in $3$-manifolds, Math. Ann. 294 (1992), 701-717. MR 93i:57023
  • 4. M. Eudave-Muñoz, On nonsimple $3$-manifolds and $2$-handle addition, Topology Appl. 55 (1994) 131-152. MR 95e:57029
  • 5. H. Goda, M. Teragaito, Tunnel number one genus one non-simple knots, Tokyo J. Math. 22 (1999) 99-103. MR 2000j:57011
  • 6. C. Hayashi, Genus one $1$-bridge positions for the trivial knot and cabled knots, Math. Proc. Cambridge Philos. Soc. 125 (1999) 53-65. MR 99j:57005
  • 7. K. Morimoto, M. Sakuma, On unknotting tunnels for knots, Math. Ann. 289 (1991) 143-167. MR 92e:57015
  • 8. K. Morimoto, M. Sakuma, Y. Yokota, Examples of tunnel number one knots which have the property $\lq\lq 1+1=3''$, Math. Proc. Cambridge Philos. Soc. 119 (1996) 113-118. MR 96i:57007
  • 9. K. Murasugi, Knot theory and its applications, Birkhäuser Boston, Inc, Boston, MA (1996). MR 97g:57011
  • 10. M. Ozawa, Satellite knots of free genus one, J. Knot Theory Ramifications 8 (1999) 27-31. MR 2000b:57012
  • 11. W. Whitten, Isotopy types of knot spanning surfaces, Topology 12 (1973) 373-380. MR 51:9046

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25

Retrieve articles in all journals with MSC (1991): 57M25

Additional Information

Hiroshi Matsuda
Affiliation: Graduate School of Mathematical Sciences, University of Tokyo, Tokyo 153-8914, Japan

Keywords: (1, 1)-decomposition, genus one Seifert surface
Received by editor(s): April 24, 2000
Received by editor(s) in revised form: February 1, 2001
Published electronically: December 31, 2001
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2001 American Mathematical Society